MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC - GLASGOW DIMENSION®; DIMENSION® SIRO SIROLIMUS FLEX® REAGENT CARTRIDGE

SIEMENS HEALTHCARE DIAGNOSTICS INC - GLASGOW DIMENSION®; DIMENSION® SIRO SIROLIMUS FLEX® REAGENT CARTRIDGE
Catalog Number DF306 SMN 10464331
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted the siemens healthcare diagnostics customer care center to inquire about higher sirolimus results obtained on the dimension exl compared to lower results obtained with an alternate, non-siemens methodology, lcmsms.The siemens headquarters support center (hsc) representative evaluated the information provided.The cause of the higher sirolimus results obtained with the dimension siro flex reagent cartridge is unknown.Hsc determined that the customer did not establish therapeutic ranges for their dimension® exl but rather transferred ranges from the lc msms assay contrary to instructions in the siro ifu.Due to differences in cross-reactivity with metabolites, sirolimus measurements from different methods cannot be used interchangeably as stated in the sirolimus assay instructions for use.The sirolimus flex reagent cartridge instructions for use cautions: "the optimal concentration range for sirolimus in whole blood using this assay has not been established.Optimal concentration ranges vary according to the specific assay used, and therefore should be established for each specific assay.Values obtained with different assay methods should not be used interchangeably due to differences in cross-reactivity with metabolites, nor should correction factors be applied.Laboratories should include identification of the assay used in order to aid in interpretation of results.Each institution should establish the optimal ranges based on the specific assay used and other factors relevant to their patient population.Optimal ranges depend upon the patient's clinical state, individual differences in sensitivity to immunosuppressive and nephrotoxic effects of sirolimus, co-administration of other immunosuppressants, time post transplant and a number of other factors.Therefore, individual sirolimus values cannot be used as the sole indicator for making changes in treatment regimen and each patient should be thoroughly evaluated clinically before changes in treatment regimens are made." the device is performing within specifications.No further evaluation of the device is required.
 
Event or Problem Description
A discordant elevated sirolimus result (siro) was obtained on a patient sample on the dimension exl system.The result was reported to the physician.The same sample was tested at an alternate laboratory on a non-siemens system and a lower result was obtained.There was no report of adverse health consequences as a result of the discordant elevated dimension siro result on the dimension exl.
 
Additional Manufacturer Narrative
Original mdr was filed 9/21/2017.The customer supplied additional information on 9/22/2017 and on 9/25/2017.Based on a lc ms result of 2.6 ug/l and a result of 3.83 ug/l with another alternate methodology at the alternate facility, the patient's sirolimus dosage was raised to bring the concentration to be in the therapeutic zone.There was no report of adverse health consequences or harm to the patient as a result of the change in dosage.The customer stated that the patient also takes mycophenolate.The device is performing within specifications.No further evaluation of the device is required.

Brand Name
DIMENSION®
Common Device Name
DIMENSION® SIRO SIROLIMUS FLEX® REAGENT CARTRIDGE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC - GLASGOW
glasgow business community
500 gbc drive po box 6101
newark DE 19714 6101
MDR Report Key6883969
Report Number2517506-2017-00690
Device Sequence Number1221604
Product Code NRP
UDI-Device Identifier00842768022111
UDI-Public00842768022111
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K081857
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2018
Device Catalogue NumberDF306 SMN 10464331
Device Lot NumberFA8037
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/29/2017
Supplement Date Received by Manufacturer09/22/2017
Initial Report FDA Received Date09/21/2017
Supplement Report FDA Received Date10/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1